MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE SUTURE TENSIONER; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. TIGHTROPE SUTURE TENSIONER; ORTHOPEDIC MANUAL SURG INSTR
Model Number TIGHTROPE SUTURE TENSIONER
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 1/9/2024, it was reported by a distributor via (b)(4) that an ar-1588h tightrope suture tensioner had a suture stuck in the handle and could not be removed.This was discovered during an unspecified procedure, with no reported patient harm.Additional information received on 1/24/2024: this was discovered during an acl reconstruction on (b)(6) 2024.The case was completed using another ar-1588h tightrope suture tensioner.There was no adverse effects on the patient due to the issue.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-1588h batch number 37621851 was received for evaluation.Visual evaluation confirmed the allegation; a suture is stuck inside the tensioning slot.Functional testing doesn't apply to this device.The most likely cause of the reported failure is wear and damage due to repeated use and/or reprocessing.

Brand Name
TIGHTROPE SUTURE TENSIONER
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18614229
Report Number1220246-2024-00638
Device Sequence Number2406662
Product Code MDM
UDI-Device Identifier00888867019546
UDI-Public00888867019546
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE SUTURE TENSIONER
Device Catalogue NumberAR-1588H
Device Lot Number37621851
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown